Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 167, NWS Tulsa, OK

May 26, 2019Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2019, 1:58 AM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2019, 1:58 AM CDT (06:58 UTC)
Expired
May 26, 2019, 2:30 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK

The radar

The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

128 
WUUS54 KTSA 260658
SVRTSA
OKC001-021-260730-
/O.NEW.KTSA.SV.W.0167.190526T0658Z-190526T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
158 AM CDT Sun May 26 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Adair County in northeastern Oklahoma...
  Eastern Cherokee County in east central Oklahoma...

* Until 230 AM CDT.

* At 158 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles southeast of Oaks to 3 miles west of Eldon
  to 5 miles northwest of Cherokee Landing State Park, moving east at
  35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tahlequah...                      Stilwell...
  Westville...                      Watts...
  Eldon...                          Adair State Park...
  Proctor...                        Christie...
  Maryetta...                       Cookson...
  Cherokee Landing State Park...    Scraper...
  Bunch...                          Baron...
  Ballard...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3564 9447 3570 9503 3596 9497 3616 9481
      3616 9456
TIME...MOT...LOC 0658Z 285DEG 32KT 3614 9480 3594 9490 3583 9494 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
932 
WWUS54 KTSA 260717
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
217 AM CDT Sun May 26 2019

OKC021-260726-
/O.CAN.KTSA.SV.W.0167.000000T0000Z-190526T0730Z/
Cherokee OK-
217 AM CDT Sun May 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Arkansas...and northeastern Oklahoma. A Severe
Thunderstorm Watch also remains in effect until 700 AM CDT for
northwestern Arkansas.

LAT...LON 3575 9449 3578 9480 3593 9476 3616 9469
      3616 9456
TIME...MOT...LOC 0716Z 270DEG 32KT 3610 9461 3590 9471 3579 9475 

$$

OKC001-260730-
/O.CON.KTSA.SV.W.0167.000000T0000Z-190526T0730Z/
Adair OK-
217 AM CDT Sun May 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL ADAIR COUNTY...

At 216 AM CDT, severe thunderstorms were located along a line
extending from 2 miles west of Watts to 4 miles south of Christie to
6 miles southwest of Maryetta, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Stilwell...                       Westville...
Watts...                          Adair State Park...
Christie...                       Baron...
Maryetta...                       Ballard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3575 9449 3578 9480 3593 9476 3616 9469
      3616 9456
TIME...MOT...LOC 0716Z 270DEG 32KT 3610 9461 3590 9471 3579 9475 

HAIL...<.75IN
WIND...60MPH
 
$$
687 
WWUS54 KTSA 260724
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
224 AM CDT Sun May 26 2019

OKC001-260734-
/O.EXP.KTSA.SV.W.0167.000000T0000Z-190526T0730Z/
Adair OK-
224 AM CDT Sun May 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAIR COUNTY WILL
EXPIRE AT 230 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Arkansas...and northeastern Oklahoma. A Severe
Thunderstorm Watch also remains in effect until 700 AM CDT for
northwestern Arkansas.

LAT...LON 3575 9449 3578 9480 3593 9476 3616 9469
      3616 9456
TIME...MOT...LOC 0724Z 282DEG 23KT 3608 9453 3588 9460 3577 9467 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:14 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 25, 9:14 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019

.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.

Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Significant.
	AREA...Northeast Oklahoma,especially northwest of I 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 25, 9:28 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
928 PM CDT Sat May 25 2019

OKZ054-260300-
Osage OK-
928 PM CDT Sat May 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...

At 927 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Chilocco to near Ponca City. Movement
was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Southern Kaw Lake...
Webb City...                      Apperson...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9653 3680 9652 3668 9706 3669 9706
      3670 9703 3670 9698 3672 9692 3675 9689
      3675 9687 3674 9683 3677 9682 3677 9679
      3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0227Z 263DEG 38KT 3702 9706 3670 9706
Local storm report, May 26, 1:18 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND GST     1 N COUNCIL HILL        35.57N 95.65W
05/26/2019  E60 MPH          MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
            JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
            A FUNNEL CLOUD HALFWAY TO GROUND.

&&

SJC
Local storm report, May 26, 1:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TORNADO          3 W OKTAHA              35.58N 95.53W
05/26/2019                   MUSKOGEE           OK   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
            OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.

&&

SJC
Local storm report, May 26, 1:41 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TORNADO          3 SW JENKS              35.99N 96.01W
05/25/2019                   TULSA              OK   PUBLIC

            TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
            OF CREEK TURNPIKE

&&

BLH
Local storm report, May 26, 1:44 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     8 SE TULSA              36.05N 95.82W
05/26/2019                   TULSA              OK   BROADCAST MEDIA

            TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
            VIA SOCIAL MEDIA.

&&

SJC
Local storm report, May 26, 1:47 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     3 NE ONETA              36.05N 95.67W
05/26/2019                   WAGONER            OK   PUBLIC

            MPING REPORT OF THUNDERSTORM WIND DAMAGE.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:58 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 25, 9:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 25, 9:28 PM CDTSpecial Weather StatementTSAKay32 min
May 25, 9:43 PM CDTSevere Thunderstorm WarningTSAOsage47 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee33 min
May 25, 10:08 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 25, 10:41 PM CDTSevere Thunderstorm WarningTSAOsage21 min
May 25, 11:47 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee43 min
May 25, 11:48 PM CDTTornado WarningTSACreek, Okfuskee42 min
May 25, 11:57 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee33 min
May 26, 12:03 AM CDTTornado WarningTSACreek, Pawnee27 min
May 26, 12:04 AM CDTTornado WarningTSACreek41 min
May 26, 12:19 AM CDTTornado WarningTSACreek, Okfuskee, Okmulgee12 min
May 26, 12:20 AM CDTTornado WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner40 min
May 26, 12:23 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington52 min
May 26, 12:26 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee49 min
May 26, 12:29 AM CDTSevere Thunderstorm WarningTSAOkmulgee46 min
May 26, 12:48 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner42 min
May 26, 12:49 AM CDTTornado WarningTSAMayes, Rogers, Tulsa, Wagoner41 min
May 26, 1:01 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers, Tulsa, Washington44 min
May 26, 1:10 AM CDTTornado WarningTSAMcIntosh, Muskogee25 min
May 26, 1:19 AM CDTTornado WarningTSACherokee, Delaware, Mayes, Rogers41 min
May 26, 1:30 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 26, 1:34 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
May 26, 1:52 AM CDTTornado WarningTSADelaware23 min
May 26, 2:01 AM CDTSevere Thunderstorm WarningTSADelaware29 min
May 26, 2:24 AM CDTRiver Flood WarningTSACreek47 hr
May 26, 8:35 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 26, 8:52 AM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Washington4 hr
May 26, 9:19 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa4 hr
May 26, 11:43 AM CDTAreal Flood AdvisoryTSAOsage, Washington2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.